Alert archive / South Carolina / Tornado Warnings in 2025
Tornado Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 10, 2025, 9:43 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2025, 9:43 AM EDT (13:43 UTC)
- Expired
- Jun 10, 2025, 10:02 AM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WFUS52 KCHS 101343
TORCHS
SCC013-019-029-101415-
/O.NEW.KCHS.TO.W.0006.250610T1343Z-250610T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
943 AM EDT Tue Jun 10 2025
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Beaufort County in southeastern South Carolina...
Charleston County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
* Until 1015 AM EDT.
* At 943 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Dale, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Beaufort, Hollywood, Meggett, Ashepoo, Jacksonboro, Adams Run,
Bears Bluff, Dale, Gardens Corner and Fenwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3251 8070 3261 8077 3286 8042 3263 8018
TIME...MOT...LOC 1343Z 241DEG 39KT 3259 8068
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
ACD2 follow-up statements
263
WWUS52 KCHS 101357
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
957 AM EDT Tue Jun 10 2025
SCC013-101407-
/O.CAN.KCHS.TO.W.0006.000000T0000Z-250610T1415Z/
Beaufort SC-
957 AM EDT Tue Jun 10 2025
...TORNADO WARNING IS CANCELLED FOR BEAUFORT COUNTY...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning 62 remains in effect for the area.
However, small hail and gusty winds are still possible with this
thunderstorm.
&&
LAT...LON 3258 8057 3268 8067 3286 8042 3263 8018
3257 8053
TIME...MOT...LOC 1343Z 241DEG 39KT 3259 8067
$$
SCC019-029-101415-
/O.CON.KCHS.TO.W.0006.000000T0000Z-250610T1415Z/
Charleston SC-Colleton SC-
957 AM EDT Tue Jun 10 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR
CHARLESTON AND COLLETON COUNTIES...
At 957 AM EDT, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Ashepoo, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Hollywood, Meggett, Jacksonboro, Adams Run, Ashepoo, Bears Bluff,
Fenwick, Parkers Ferry, Beck Landing and Canady Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3258 8057 3268 8067 3286 8042 3263 8018
3257 8053
TIME...MOT...LOC 1343Z 241DEG 39KT 3259 8067
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
ACD399
WWUS52 KCHS 101402
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1002 AM EDT Tue Jun 10 2025
SCC019-029-101412-
/O.CAN.KCHS.TO.W.0006.000000T0000Z-250610T1415Z/
Charleston SC-Colleton SC-
1002 AM EDT Tue Jun 10 2025
...TORNADO WARNING IS CANCELLED FOR CHARLESTON AND COLLETON
COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, small hail and gusty winds are still
possible with this thunderstorm.
&&
LAT...LON 3258 8057 3268 8067 3286 8042 3263 8018
3257 8053
TIME...MOT...LOC 1357Z 241DEG 39KT 3266 8052
$$
JRLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 10, 7:30 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 7:30 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Charleston SC 730 AM EDT Tue Jun 10 2025 .SYNOPSIS... A cold front will approach the region and stall mid-week. High pressure will prevail late week into the weekend. && .NEAR TERM /THROUGH TONIGHT/... This morning: We are watching an area of convection tracking to the northeast out of south GA that will soon enter into Tattnall County. These storms are sub-severe, but are capable of producing 30-35 mph wind gusts. This convection will steadily move to the northeast through the morning, but should eventually weaken and dissipate. But, it remains unclear how this will impact afternoon and evening convective chances as it should have a stabilizing effect. We will continue to monitor over the next few hours and make forecast adjustments as needed. Today: Aloft, the forecast area will remain on the east side of the mid/upper level trough axis extending southward out of the Great Lakes region. Model guidance depicts an embedded vort max within the southwest flow that will move along the GA/SC coast and could help to serve as a driver of convection during the day. At the surface, no change as the forecast area sits between Atlantic high pressure and an inland front with a warm, moist, and humid summertime airmass. Current thinking is that the day will start will little to now convection. Then we will see development start in the mid to late morning hours along and south of I-16 and then steadily ride up the coast through the afternoon, associated with the aforementioned shortwave aloft. Therefore, we will highlight the best chances along the coastal corridor where the best forcing and instability will reside. Overall, the near storm environment looks a bit less conducive to strong to severe convection today. MLCAPE values are progged to be a bit less (~1,500 J/kg) as well as DCAPE values (600- 800 J/kg). However, there is still good mid-level flow noted in model soundings, on the order of 30-40 knots. Therefore, there will be the threat of isolated severe thunderstorms capable of producing damaging wind gusts. This is in line with the SPC Day 1 Marginal Risk area that encompasses the entire forecast area. Expect some breezy conditions outside of any storms, with frequent southwesterly gusts into the 15-20 mph range. Temperatures are expected to generally top out in the upper 80s. This evening and tonight: Afternoon convection should diminish starting in the early evening, though some hi-res model solutions suggest there will be some upstream convection that could make a run for our western zones late in the evening. Otherwise, we expect nothing more than isolated coverage through the night. Lows are expected to fall into the low 70s. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Surface high pressure will reside offshore through late week, while a weak front meanders over the region before largely washing out. Aloft, a trough over the East Coast will continue to lift, allowing ridging to build from the south. Expect daily shower and thunderstorm chances with highest coverage in the afternoon when instability is maximized. No particularly stand- out day for severe weather, but a stronger storm or two will be possible each day, especially where boundary interactions occur. Highs will peak in the upper 80s to around 90. Lows on average will be in the 70-75F range, with some spots dipping into the upper 60s inland. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Mid level ridging will largely persist over the Southeast into the weekend and early next week, although a couple weak disturbances could pass through the region. Surface high pressure will reside offshore while a front possibly approaches later in the period. Forecast is pretty much on repeat with showers and thunderstorms possible each day, with coverage peaking during the daytime hours. Heat indices start creeping back up, reaching 100-105 in many spots. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... KCHS and KJZI: VFR conditions are in place and should prevail through the TAF period. The first concern is for an area of showers and storms that are starting to move into southeast GA and should be on track to potentially reach the terminals around 15-16z. However, it is unclear if these showers and storms will hold together all the through the late morning. We have introduced prevailing showers starting at 16z. These showers and storms could have a stabilizing effect that will have implications for thunderstorm chances later this afternoon. We still think the atmosphere should be able to recover and have maintained VCTS starting at 20z, but confidence is low. If the terminals are directly impacted by a shower or thunderstorms, brief MVFR or IFR conditions will be possible. KSAV: An area of IFR ceilings has settled in and we have initialized the TAF with TEMPO IFR from 12-14z. The next issue concerns an area of showers and storms approaching from the southwest. These showers and storms could reach the terminal around 13-14z and we have added a TEMPO from 14-16z for thunder and MVFR conditions. These showers and storms could have a stabilizing effect that will have implications for thunderstorm chances later this afternoon. We still think the atmosphere should be able to recover and have maintained VCTS starting at 18z, but confidence is low. If the terminals are directly impacted by a shower or thunderstorms, brief MVFR or IFR conditions will be possible. Extended Aviation Forecast: Diurnally driven showers and thunderstorms could bring temporary flight restrictions through the week, mainly in the afternoon hours. && .MARINE... Today and tonight: Similar to the last few days, we expect elevated southwesterly flow across the local waters today and through the evening. However, speeds look to be a little weaker with not quite as much gustiness. The forecast advertises winds peaking at 15-20 knots in the Charleston County waters and Charleston Harbor, likely just below Small Craft Advisory thresholds. Seas should generally average 2-4 feet through the period. Also, it is worth noting that thunderstorms are expected along the coast and could move out into the coastal waters at times, producing strong wind gusts. Wednesday through Sunday: Marine conditions are expected to stay below Small Craft Advisory criteria through the period. Southerly flow will persist with speeds 15 knots or less. Seas will average 2- 3 feet. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH SHORT TERM...ETM LONG TERM...ETM AVIATION...BSH/ETM MARINE...BSH/ETM
Hazardous weather outlook, Jun 10, 7:21 AM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 721 AM EDT Tue Jun 10 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111130- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 721 AM EDT Tue Jun 10 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Jun 10, 7:51 AM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Charleston SC
751 AM EDT Tue Jun 10 2025
GAZ087-088-099-100-114>116-137-138-101230-
Evans GA-Inland Liberty GA-Screven GA-Long GA-Jenkins GA-Tattnall
GA-Inland Bryan GA-Candler GA-Bulloch GA-
751 AM EDT Tue Jun 10 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT LIBERTY...BRYAN...
TATTNALL...SCREVEN...JENKINS...CANDLER...EVANS...BULLOCH AND LONG
COUNTIES UNTIL 830 AM EDT...
At 751 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Aline to 7 miles southwest of
Donald, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hinesville, Statesboro, Reidsville, Metter, Glennville, Claxton,
Pembroke, Ludowici, Fort Stewart and McIntosh.
This includes I-16 between mile markers 96 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3235 8225 3243 8219 3252 8215 3256 8208
3254 8203 3261 8200 3265 8207 3281 8188
3239 8155 3187 8136 3167 8184 3175 8191
3176 8194 3179 8195 3178 8198 3182 8202
3184 8207 3204 8213 3212 8220 3218 8218
TIME...MOT...LOC 1151Z 239DEG 35KT 3233 8216 3213 8200 3173 8190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
BSHSpecial weather statement, Jun 10, 9:04 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
904 AM EDT Tue Jun 10 2025
GAZ101-116>119-SCZ047-048-051-101330-
Inland Jasper SC-Effingham GA-Inland Chatham GA-Coastal Bryan GA-
Inland Bryan GA-Beaufort SC-Coastal Jasper SC-Coastal Chatham GA-
904 AM EDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...EFFINGHAM...JASPER...
BRYAN AND CHATHAM COUNTIES UNTIL 930 AM EDT...
At 904 AM EDT, Doppler radar was tracking a strong thunderstorm over
Hunter Army Airfield, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hilton Head Island, Pooler, Bluffton, Richmond Hill, Downtown
Savannah, Hunter Army Airfield, Hutchinson Island, Midtown
Savannah, Windsor Forest and Coffee Bluff.
This includes the following highways...
I-16 between mile markers 150 and 168.
I-95 in Georgia between mile markers 88 and 112.
I-95 in South Carolina between mile markers 2 and 6.
I-516 between mile markers 3 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3211 8140 3212 8140 3229 8105 3217 8079
3175 8115 3196 8138
TIME...MOT...LOC 1304Z 213DEG 38KT 3201 8119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMLocal storm report, Jun 10, 9:06 AM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
906 AM EDT Tue Jun 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM Hail Springfield 32.37N 81.38W
06/10/2025 M0.75 inch Effingham GA Emergency Mngr
Effingham EMA reported penny size hail and estimated
40-50 mph wind in Springfield.
&&
Event Number CHS2500449
JRLSpecial weather statement, Jun 10, 9:32 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
932 AM EDT Tue Jun 10 2025
GAZ118-119-SCZ043-047>049-051-101415-
Inland Jasper SC-Coastal Colleton SC-Inland Chatham GA-Beaufort
SC-Inland Colleton SC-Coastal Jasper SC-Coastal Chatham GA-
932 AM EDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...JASPER...COLLETON
AND CHATHAM COUNTIES UNTIL 1015 AM EDT...
At 932 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lemon Island, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Tybee Island,
Bellinger Hill Area, Fort Pulaski National Monument, Wilmington
Island, Hutchinson Island and Downtown Savannah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3273 8061 3258 8039 3255 8042 3252 8035
3253 8035 3252 8033 3251 8034 3251 8035
3250 8035 3244 8042 3243 8042 3211 8074
3205 8084 3203 8082 3191 8094 3210 8112
3241 8101
TIME...MOT...LOC 1331Z 230DEG 47KT 3233 8081
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMLocal storm report, Jun 10, 9:38 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
938 AM EDT Tue Jun 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM Tstm Wnd Dmg 1 SSE Wilmington Island 32.00N 80.98W
06/10/2025 Chatham GA Emergency Mngr
Power lines down on Walthour Rd.
&&
Event Number CHS2500451
JRLLocal storm report, Jun 10, 9:41 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
941 AM EDT Tue Jun 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM Marine Tstm Wind 2 ENE Tybee Island 32.01N 80.81W
06/10/2025 M41 mph AMZ352 GA Mesonet
36 kt wind gust at Savannah Entrance Light WxFlow.
&&
Event Number CHS2500453
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:49 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 37 min |
| Jun 10, 9:26 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 49 min |
| Jun 10, 9:32 AM EDT | Special Weather Statement | CHS | Beaufort | 43 min |
| Jun 10, 9:39 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 51 min |
| Jun 10, 10:04 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 41 min |
| Jun 10, 10:08 AM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
| Jun 10, 10:36 AM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 69 min |
Nearby
Tornado Warnings in South Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.